Flair up or Flu???!!!!

I just don't know anymore. I've started a new treatment 2 weeks ago, and have also been trying to cut my prednisone. So I have been very tired, and my symptoms aren't as controlled since lowering the pred. Good days and bad, but then I started not feeling well even more so on Thursday and a bit more feverish. Yesterday afternoon, I was feeling so week that I even asked my husband to take the dogs out for the evening before he left for his night shift work, because I wasn't feeling like I could even walk around the house. After he left I just for worse as the evening progressed. I layed on the sofa for hours because I didn't have the strenght to get up. Then finally did because I knew I needed to take more meds to try and combat the fever as I felt like it was just getting worse. I made it upstairs barely, one of the dogs peed on the floor and I started crying because I didn't have the strength to clean it up. Took meds and felt like I needed a shower, that it would make me feel better. Well the water did help, but I couldn't stand up so I sat in the shower and was so wiped out feeling that I kept falling asleep sitting in the shower. I was starting to feel afraid that I wasn't going to be able to get myself out. I finally did but just barely dried off and fell into bed. Then I spent the entire night burning up but not being able to stand being out of the covers as I was freezing cold. Couldn't even hold my phone to text my husband at work. He finally called me at about 1:30 AM because I wasn't answering anything and he was worried. This is so not like me even in flair ups. I'm better this morning but still very week, my head hurts and I feel like the fever is just barely at bay. What do you guys think? I have never felt this sick in my entire life and the last year and half Ive been in a constant flair state. So this seems different to me than my normal flair ups. I was actually quite scared by it.

11 Replies

oldestnewest
  • I think you should go into a&e so that things dont get out of hand. It is always good to get there when you start getting severe fever cos it can be anything. Its sounds more serious than flu and should nog be left alone in this condition. So pls go into a&e and get checked out.

    xx

    ijeasike

  • It does sound to me as if you cant tolerate the pred reduction at the monent.

    I have often had similar symptoms when trying to lower the pred dosage.

    If the pred was raised for a day or two and things improve you will have part of the answer.

    But you should always do this under medical instruction.

  • Hi terrier lady

    Sorry to read you are feeling very ill at the moment. It can be impossible to know whether it's a flare or an infection!. The only way is by a blood test, certain markers would be raised if an infection so if you could get to your GP or call them out if your still bad or worse tomorrow it might provide the answer. Stay on whatever dose of steroid you are on, your body needs all the help it can get!. You need to ask advice as it could be the new treatment your on . Hope you feel better soonX

  • Hello there.hope you're feeling a little better.I was on a reducing regime of steroids and got down to 3mg daily and felt terrible.on visiting my dermatologist,he put me back to 10 mg and I began to feel soooo much better.Im now reducing 1mg a month until I reach 5 mg and will remain on that dose until further notice.

    Stick at it. Maggie 83

  • I get days similar and when it gets 'out of hand' I go and see the Gp who checks me over to decide course of action.

    It's frustrating not being able to decide I'll or flare but it's always best to get it checked out. It could be a reaction to reducing meds but there may be something else lurking also the GP will know if this is a side effect of reducing the prednisone.

    I don't think you should go to a&e unless you become really ill as they won't have your medical history. Best call the Gp. Hope you begin to feel better soon.

  • Hi, just had the same, spent 3 days unable to go out, which is unusual for me. My go just said he wasn't going to treat the virus as it was part of flare up. I felt a little better after 4 days but fatigue, falling asleep carried on for 2 weeks. Hope you're feeling better x

  • Thanks to all of you for the replies. I'm still doing poorly but not quite as bad as Friday night. Luckily my hubby is on his off days now so he is home to watch me. If I still feel terrible by tomorrow I am planning on calling my GP. I'm supposed to go for my 2nd infusion of my new treatment on Tuesday but am unsure if they will give it to me if I'm sick. I also went back up on my pred and hoping it makes a difference. So sad as I was so excited about how much I had been able to reduce. My face was finally starting to go back down. I appreciate the responses as you all know, no one understands or has the experience of what might be happening as our fellow lupies. Hope you are all doing well today.

  • Hi terrier lady

    I'm sure you've thought of this but it would be a good idea to ask your GP if you should have next infusion dose on Tuesday?. I'm going thru a similar situation as I don't know if I'm ill due to a flare or virus and need his advice today!. It is a nightmare for us Lupies. I hope you feel better soonX

  • Thanks misty I was thinking the same thing. I'm scheduled for my 2nd infusion at my rheumatologist office in the morning but was thinking I should ask them if it was still ok. I know that if you have any chance of infection you shouldn't go thru with it. I hope you get better soon as well. It really is a nightmare never knowing if it's flair up, sickness or some terrible thing going wrong inside your body. And if you are like me, I get tired of going to the doctor and having things checked if nothing comes of it. So it's hard to know how long to wait and then worry about waiting too long in case it's something serious. Yes I think only our fellow lupies really understand. Thanks for understanding and listening. Hope you get some answers and relief soon.

  • Hi Terrier lady

    I couldn't agree with you more, this forum is invaluable for help and commiseration. Good luck when you ask advice.X

  • Hi Terrier Lady...whats the update on how you feel now after a bit of time....ive had similar symptoms but not as bad and have been on 10mg of pred for a while now...

    hope its good news :-)

You may also like...